Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Will Dicaris, Betnesol and Elocon treat vitiligo patches on legs and arms?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
If we take Dicaris twice a week and Betnesol twice a week and apply Elocon on the patches whether the same will help in getting pigmentation in affected areas. The vitiligo patches are currently found on legs, arms (very very small dots) and one small dot on neck (near XXXXXXX apple) and may be less than 1% of the body mass.

What should be the diet?
Posted Sat, 21 Apr 2012 in Pigmentation Problems
Answered by Dr. Bharat Chawda 45 minutes later

Thank you for posting the query,

I shall address your concern based on your current given information.

Vitiligo is basically of two types :
1) Stable (Inactive) :Not spreading since last 6 months to 1 year.
2) Unstable (Active) : Lesions are spreading or one is getting new lesions in body.

Betnesol and Decaris is usually given to patients who have active vitiligo disease,as these tablets would help to stop the progress of the disease.(but not to re-pigment).

Along with this one has to take tablets which are photo-active like melanocyl(methoxsalen) .This would help give color or pigment to the body.After 2 hours of taking this tablet one has to expose to sunlight for 5-10 min.

There are various solutions also available for re-pigmentation which needs to be applied over the spots followed by sun exposure.

So,these photo-active medicines are more important for getting the color back.

As far as diet is concerned ,there are no specific dietary regimen one has to follow.
But one should avoid taking sour items like lemon , tomato ,oranges etc.

Hope this answers your query. Should you have additional concern regarding the same ,I would be happy to address it.

Dr.Bharat chawda
Above answer was peer-reviewed by
Follow-up: Will Dicaris, Betnesol and Elocon treat vitiligo patches on legs and arms? 1 hour later
Whether Vitilo lotion would give pigmentation ? or we need to take melanocyl . please advise dosage of melanocyl.

The patches are slowly increasing. I feel so.
Answered by Dr. Bharat Chawda 7 hours later

Thank you for writing back,

The lotion alone may help if the lesions are small.But still the results vary from patient to patient. Most of the time tab melanocyl is also required.

Since the patches are increasing in size ,you need to take betnesol tablets also.

Both betnesol and melanocyl are not OTC (over the counter ) drugs,so a prescription from a dermatologist is required.The dose of both these medicines need to be adjusted according to ones body weight .Side effects also needs to be watched at frequent intervals.So a dermatologists observation is a must .

It would be unethical and inappropriate to prescribe you the dosage of the scheduled drugs without doing a proper examination.I hope you would understand my limitations here .

Hope I've answered your query and that you recover soon.

“ Wish you Good Health”

Dr.Bharat chawda
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor